Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 236, NWS Jackson, MS

June 11, 2007Franklin County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 11, 2007, 3:54 PM CDT for Franklin County, Mississippi. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2007, 3:54 PM CDT (20:54 UTC)
Expired
Jun 11, 2007, 4:24 PM CDT
In force
30 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Franklin County, MS

What was reported inside it

TimeReportWhereRemark
Jun 11, 3:59 PM CDTHAIL 0.751 E Meadville, MSPEA TO PENNY SIZED HAIL IN AND AROUND MEADVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2007-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2007-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-321 J/kg
Mixed-layer LCL
1777 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 112054
SVRJAN
MSC037-112145-
/O.NEW.KJAN.SV.W.0236.070611T2054Z-070611T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
354 PM CDT MON JUN 11 2007

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI...

* UNTIL 445 PM CDT

* AT 354 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  BUDE. THIS STORM WAS NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MEADVILLE BY 430 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3154 9074 3158 9095 3136 9104 3131 9078

$$

CME
2 follow-up statements
000 
WWUS54 KJAN 112113
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
412 PM CDT MON JUN 11 2007

MSC037-112145-
/O.CON.KJAN.SV.W.0236.000000T0000Z-070611T2145Z/
FRANKLIN MS-
412 PM CDT MON JUN 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR FRANKLIN COUNTY...

AT 412 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
MEADVILLE. THIS STORM WAS NEARLY STATIONARY.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MEADVILLE BY 425 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3154 9074 3158 9095 3139 9101 3139 9082

$$

CME
000 
WWUS54 KJAN 112124
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
424 PM CDT MON JUN 11 2007

MSC037-112134-
/O.CAN.KJAN.SV.W.0236.000000T0000Z-070611T2145Z/
FRANKLIN MS-
424 PM CDT MON JUN 11 2007

...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.

LAT...LON 3154 9074 3158 9095 3139 9101 3139 9082

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:12 PM CDT, 42 minutes earlier.

Area forecast discussion, Jun 11, 3:12 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
312 PM CDT MON JUN 11 2007

.DISCUSSION...SHORT TERM(TONIGHT THROUGH TUESDAY NIGHT) HIGHS TODAY
POKED UP TO BETWEEN 94-98F AS THE DRIER AIR MIXING DOWN SENT
DEWPOINTS INTO THE 50S AGAIN FOR CENTRAL AND ERN MS. ISOLATED TSRA
OVER SRN MS MOVING VERY LITTLE BUT GENERALLY DRIFTING SWD...LOOK FOR
THESE TO DISSIPATE AROUND SUNDOWN. THE MID-UPPER ANTICYCLONE QUITE
APPARENT ON VAPOR SATELLITE IMAGERY IN SERN TX DRIFTING SLOWLY SWWD
WITH WARMING MID LEVEL TEMPERATURES ACROSS THE LOWER MS VALLEY.
EXPECT A LITTLE HIGH LEVEL CLOUD COVER FROM THE CONVECTION IN THE
OZARKS TO MOVE OVER THE CWFA TONIGHT AND THIN OUT BEFORE MORNING.
MODELS PERSIST IN KEEPING PWATS AT 1.5-1.7 INCHES UNTIL THE BACKDOOR
MID LEVEL TROUGH DROPPING DOWN THE APPALACHIANS CROSSES OUR REGION
TUESDAY EVENING. THE BIG QUESTION ON TUESDAY WILL BE THE POSITION OF
A WEAK BOUNDARY NOW ALONG THE RED RIVER VALLEY IN LA. BOTH NAM12 AND
GFS ARE PRETTY BLEAK WITH ANY ORGANIZED RAINFALL TUESDAY. HOWEVER...
GFS TENDS TO DRIFT THE SURFACE BOUNDARY EWD INTO SRN MS TO COMBINE
WITH ANY SEA BREEZE ACTIVITY TUESDAY AFTERNOON SO WILL KEEP BEST POPS
IN THE CHANCE CATEGORY ACROSS SRN MS INTO NERN LA AS A RESULT.

A BIGGER SURGE OF MID LEVEL DRIER AIR ARRIVES TUESDAY NIGHT WITH
PWATS DROPPING TO LESS THAN 1 INCH AND TEMPORARILY ENDING ANY HOPE
FOR RAIN. AT LEAST SOME SLIGHLY COOLER LOW LEVEL TEMPERATURES WILL
ALSO FOLLOW THIS TROUGH PASSAGE WITH OVERNIGHT LOWS DIPPING BACK INTO
THE 60S FOR MANY LOCATIONS. OTHER THAN THE POPS BEEN BUMPED UP ACROSS
THE SRN CWFA...HAVE RAISED MAV MOS HIGHS ONCE AGAIN FOR TUESDAY AND
LOWERED AFTERNOON DEWPOINTS./40/

LONG TERM...WEDNESDAY THROUGH NEXT MONDAY...MODELS CONTINUE TO SHOW
THE CWA UNDER NORTHERLY FLOW AS THE REGION REMAINS WEDGED BETWEEN AN
UPPER TROUGH TO THE EAST AND AN UPPER RIDGE TO THE WEST. THIS
SCENARIO WILL CONTINUE THROUGH MUCH OF THE PERIOD BEFORE THE RIDGE
BEGINS TO BREAK DOWN NEAR THE LATTER PART OF THE WEEK AND INTO THE
WEEKEND. DURING THIS TIME MODELS CONTINUE TO INDICATE A CUTOFF LOW
FORMING IN THE SOUTHERN PLAINS AND MAKING ITS SLOW PROGRESSION
SOUTHEAST DURING THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK.
THIS FEATURE COUPLED WITH THE WEAKENING RIDGE SHOULD ALLOW BETTER
RAIN CHANCES TO EXIST FOR THE WEEKEND.

STAYED CLOSE TO GUIDANCE FOR ALL PERIODS WITH THE EXCEPTION OF POPS
FOR WEDNESDAY.  12Z MAV NUMBERS WERE MUCH LESS THAN PREVIOUS
GUIDANCE FOR WEDNESDAY. THIS IS LIKELY DUE TO THE 12Z RUN DEPICTING
A MORE ROBUST RIDGE BUILDING FARTHER EAST INTO THE AREA.
HOWEVER...WITH SOME WEAK LOW LEVEL THETA-E RIDGING PRESENT ACROSS
THE SOUTH...I WOULDNT RULE OUT AN ISOLATED SHOWER OR STORM
DEVELOPING OVER THIS AREA DURING THE HEAT OF THE AFTERNOON...HENCE
ILL STAY A LITTLE ABOVE THE 12Z POPS FOR WEDNESDAY IN THE SOUTH.

NO OTHER CHANGES WILL BE MADE THIS AFTERNOON THROUGH THE EXTENDED
PORTION OF THE FORECAST.  THE PREVIOUS LONG TERM DISCUSSION FOLLOWS.
/28/

WEDNESDAY THROUGH NEXT MONDAY...THE MEDIUM RANGE MODELS AND
ENSEMBLES CONTINUE TO SHOW AN OMEGA TYPE PATTERN...WHICH WILL BE
CENTERED ACROSS THE GREAT LAKES. THIS WILL CONTINUE FOR THE REST OF
THE WORK WEEK AND WILL BREAK DOWN BY THE WEEKEND. THE NORTHERN
STREAM WILL BECOME ACTIVE THIS WEEKEND AS WE GET CAUGHT BACK INTO A
FLAT UPPER RIDGE. THE EUROPEAN MODEL TRIES TO BREAK DOWN THE UPPER
RIDGE WITH AN UPPER TROUGH COME TOWARD THE PLAINS BY SUNDAY EVENING.
ON AN OUTLIER THE DGEX TRIES TO DEAL WITH A CLOSED LOW OVER
NORTHWEST FLORIDA...WHICH WILL BE DISCARDED. LOCALLY WE WILL HAVE A
GOOD 850 THETA-E AXIS OF 335 PLUS AIR...WHICH WILL HELP WITH SOME
MCS DEVELOPMENT ACROSS SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA INTO
SOUTHWEST MISSISSIPPI FOR WEDNESDAY AND THURSDAY. SPC PUT IN 5
PERCENT DAY 3 FOR PORTIONS OF NORTHEAST LOUISIANA INTO THE SOUTHERN
PORTION OF CENTRAL MISSISSIPPI...WHICH COULD HAVE A FEW STRONG
STORMS. WILL NOT PUT IT IN THE HWO FOR NOW.  THE THETA-E AIR WILL
WEAKEN SOME ON FRIDAY AS THE OMEGA RIDGE BEGINS TO BREAK DOWN. A CUT
OFF LOW WILL DEVELOP OVER THE SOUTHERN PLAINS BY FRIDAY...WHICH WILL
AID IN BRINGING SOME GULF MOISTURE TOWARD THE REGION FOR FRIDAY INTO
SATURDAY. THE CLOSED LOW WILL SINK SOUTH OVER THE WEEKEND...WHICH
WILL PUSH THE GULF MOISTURE SOUTH OF THE REGION BY SUNDAY. WITH THIS
TYPE OF PATTERN DO NOT SEE ANY GOOD RELIEF RAINS FOR THE PERIOD. SO
WILL STICK CLOSE TO LOW MEX POPS FOR THE PERIOD. AS FAR AS TEMPS ARE
CONCERN MADE SLIGHT ADJUSTMENTS TO MEX AND ENSEMBLES HIGHS...WHICH
WILL BE GOING FOR THE LOWER 90S IN GENERAL. FOR OVERNIGHT LOWS THE
MODELS DO BRING IN SOME DRYER AIR FROM THE NORTHEAST...WHICH WILL
BRING MOST LOWS IN THE 60S. MADE A SLIGHT ADJUSTMENT TO MEX AND
ENSEMBLE NUMBERS. ONCE AGAIN MODEL SKY COVERAGE WAS WELL
OVERDONE...SO MADE SOME DOWNWARD ADJUSTMENTS. /17/

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH TUESDAY WITH ONLY
SCATTERED 4-6K FOOT CUMULUS FIELDS 16-23Z. LOCATIONS ACROSS HIGHWAY
84 AND W OF THE MS RIVER VALLEY WILL HAVE ISOLATED SHRA/TSRA UNTIL
ABOUT 01Z THIS EVENING...POSSIBLY AFFECTING KHBG. LOOK FOR MORE MVFR
LATE TONIGHT IN PATCHY LIGHT FOG/HAZE MAINLY ALONG MS RIVER AND IN
S MS WHERE RAINFALL OCCURRED DURING THE AFTERNOON./40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       68  94  66  93 /   6  10   7   4
MERIDIAN      66  95  64  92 /   5   8   7   4
VICKSBURG     67  93  67  92 /  12  13   6   5
HATTIESBURG   68  96  68  93 /  14  28   5  10
NATCHEZ       68  96  67  91 /  16  28   5  12
GREENVILLE    69  91  67  92 /  10  11   6   4
GREENWOOD     66  93  65  93 /   7   7   7   4

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Jun 11, 2:31 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
231 PM CDT MON JUN 11 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
121945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
231 PM CDT MON JUN 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

40

In the hours before

Special weather statement, Jun 11, 3:42 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
342 PM CDT MON JUN 11 2007

MSZ061-112110-
FRANKLIN MS-
342 PM CDT MON JUN 11 2007

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTH OF BUDE AT 342 PM CDT.
THE STORM WAS NEARLY STATIONARY.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN FRANKLIN COUNTY SHOULD MONITOR THIS STORM CLOSELY.

CME

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.